Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 23, 2004, 8:16 PM CST for Grant Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 8:16 PM CST (02:16 UTC)
- Expired
- Nov 23, 2004, 9:00 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Grant Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 2:00 PM CST | Tornado Watch | SPC | 7 hr |
| Nov 23, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 240216 TORSHV LAC043-240300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 814 PM CST TUE NOV 23 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 900 PM CST * AT 814 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF COLFAX...MOVING EAST NORTHEAST NEAR 40 MPH. * THIS STORM WILL AFFECT THE TOWNS OF BENTLEY...POLLOCK...DRY PRONG AND FISHVILLE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA UNTIL 900 PM CST. LAT...LON 3147 9274 3132 9262 3149 9226 3164 9236 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 23, 3:25 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Nov 23, 3:25 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CST TUE NOV 23 2004 .DISCUSSION... WARM FRONT CURRENTLY MOVING NORTH ACROSS CWA AS COLD FRONT AND DRY AIR INTRUSION APPROACHES FROM SOUTHWEST. WARM AIR SHOULD NOT MOVE MUCH FURTHER NORTH AS SYSTEM OCCLUDES OVER NORTHERN PORTION OF CWA. DRY AIR PUNCH SHOULD REACH EASTERN ZONES LATE TONIGHT... BRINGING END TO RAIN ALL BUT EXTREME NORTH. LIGHT RAIN IN NORTH MAY LINGER INTO EARLY MORNING...BUT BY MIDDAY WEDNESDAY...SYSTEM CROSSES MISSISSIPPI VALLEY. COLD AIR ADVECTION WILL BE STRONG WEDNESDAY AFTERNOON...AND LOOK FOR TEMPS TO DROP TO NEAR FREEZING OR SLIGHTLY BELOW BY THURSDAY MORNING IN SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS ZONES. SYSTEM WILL CONTINUE TO MOVE RAPIDLY NORTHEAST...AND BY THURSDAY AFTERNOON WINDS ACROSS WESTERN PORTION OF CWA WILL BE RETURNING TO SOUTHERLY. NEXT FRONT DUE SATURDAY...BUT SHOULD MOVE ACROSS AREA VERY RAPIDLY...SO WILL GO WITH ONLY SLIGHT CHANCE POPS FRIDAY NIGHT AND EARLY SATURDAY. DRY WEATHER FOR SUNDAY...BUT GFS BRINGING SYSTEM SIMILAR TO THE CURRENT ONE INTO SOUTHWEST U.S. MONDAY. AT THIS TIME...STALLED FRONTAL BOUNDARY LOOKS TO BE FURTHER SOUTH IN GULF... THUS NORTH WINDS AND COOLER TEMPS WOULD INDICATE NO SEVERE STORMS. IN SHORT TERM...SEVERE WEATHER THREAT CONTINUES INTO EVENING HOURS FOR MUCH OF CWA...ISOLATED TORNADOES STILL POSSIBLE...BUT CAPE AND SHEAR VALUES REMAINS MARGINAL. AS TEMPS BEGIN TO COOL ALOFT...HAIL THREAT COULD INCREASE. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 55 35 54 / 70 10 0 0 MLU 59 61 36 52 / 90 10 0 0 DEQ 49 52 29 53 / 70 30 0 0 TXK 52 54 34 53 / 70 10 0 0 ELD 55 57 33 53 / 90 10 0 0 TYR 50 52 34 56 / 50 10 0 0 GGG 51 53 34 55 / 70 10 0 0 LFK 54 55 34 56 / 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Nov 23, 12:00 PM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE NOV 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE ACROSS NORTH TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY. THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS BY THIS EVENING AND MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN THAT WILL RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Nov 23, 5:24 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG SAN AUGUSTINE 31.53N 94.11W
11/23/2004 SAN AUGUSTINE TX LAW ENFORCEMENT
TREES DOWN.
&&
22Special weather statement, Nov 23, 6:25 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 625 PM CST TUE NOV 23 2004 ARZ050-051-059>061-070>073-LAZ001>003-010-011-017-TXZ097-110>112- 124>126-136>138-149>153-165>167-240050- ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-DE SOTO- GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MILLER- MORRIS-NACOGDOCHES-NEVADA-PANOLA-RED RIVER LA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-UNION AR-UPSHUR-WEBSTER- WOOD- 625 PM CST TUE NOV 23 2004 THE TORNADO WATCH THAT WAS ISSUED EARLIER TODAY FOR NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND PART OF NORTHWEST LOUISIANA...IS CLEARED WEST OF A LINE FROM HOMER LOUISIANA TO NATCHITOCHES LOUISIANA. THE SHREVEPORT AND BOSSIER CITY AREA IS NO LONGER IN THE TORNADO WATCH. LAZ004>006-012>014-018>022-240300- BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-UNION LA-WINN- 625 PM CST TUE NOV 23 2004 ...TORNADO WATCH CONTINUES UNTIL 9 PM... THE TORNADO WATCH ISSUED EARLIER TODAY CONTINUES IN EFFECT UNTIL 9 PM FOR THAT AREA OF NORTH LOUISIANA EAST OF A LINE FROM HOMER TO NATCHITOCHES. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:19 PM CST | Tornado Warning | SHV | Winn | 56 min |
| Nov 23, 6:46 PM CST | Tornado Warning | SHV | Natchitoches | 29 min |
| Nov 23, 7:13 PM CST | Tornado Warning | SHV | Grant | 47 min |
| Nov 23, 8:07 PM CST | Tornado Warning | SHV | Caldwell | 38 min |
| Nov 23, 8:38 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 37 min |
| Nov 23, 11:14 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 46 min |
| Nov 23, 11:26 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 49 min |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.